Alert archive / Texas / Flash Flood Warnings in 1997
Flash Flood Warning 69, NWS San Angelo, TX
NWS San Angelo, TX issued this flash flood warning at Jun 23, 1997, 12:58 AM CDT for Kimble County, Texas. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 23, 1997, 12:58 AM CDT (05:58 UTC)
- Expired
- Jun 23, 1997, 7:00 AM CDT
- In force
- 6 hr
- Issued by
- NWS San Angelo, TX
- Area
- Whole counties
County Kimble County, TX
The radar
The San Angelo radar (KSJT), 121 km from the middle of the area, began a volume at 06:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 6.0 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3583 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 922 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -9 m²/s²
- 0-3 km storm-relative helicity
- 78 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSJT 230558 FFWSJT TXC267-231200- BULLETIN - EAS ACTIVATION REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE SAN ANGELO TX 1258 AM CDT MON JUN 23 1997 THE NATIONAL WEATHER SERVICE IN SAN ANGELO TX HAS ISSUED A FLOOD WARNING EFFECTIVE UNTIL 700 AM CDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN SOUTH CENTRAL TEXAS ...KIMBLE COUNTY LOWLAND FLOODING CONTINUES THROUGH MUCH OF KIMBLE COUNTY. SOME ROAD CLOSURES... FM 2169... FM 479... FM 385... FM 2291... AND U.S. HIGHWAY 377 SOUTH OF JUNCTION. DANGEROUS FLOWS OF WATER EXIST ON SEVERAL OF THESE ROADS. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. MOVE UP TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. NEVER DRIVE YOUR VEHICLE OR WALK INTO WATER OF UNKNOWN DEPTH. THE ROAD MAY BE WASHED OUT AND YOU MAY BE SWEPT AWAY IN THE SWIFTLY FLOWING CURRENT. 14 &
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 22, 9:10 PM CDT, 3 hours 48 minutes earlier.
Area forecast discussion, Jun 22, 9:10 PM CDT, 3 hours 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 910 PM CDT SUN JUN 22 1997 SIGNIFICANT FLOODING OCCURING OVER PORTIONS OF THE NORTHWEST HILL COUNTRY...SEE LATEST FLOOD WARNINGS AND STATEMENTS. ECHOES REDEVELOPING AND TRAINING OVER KIMBLE...MASON AND SAN SABA COUNTIES. WILL PLAN ON LITTLE IF ANY CHANGES TO THE LOCAL FORECASTS FOR ABILENE AND SAN ANGELO. 14
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 7:23 PM CDT | Flash Flood Warning | SJT | McCulloch, San Saba | 7 hr |
| Jun 22, 8:55 PM CDT | Flash Flood Warning | SJT | Mason | 9 hr |
| Jun 22, 10:35 PM CDT | Flash Flood Warning | SJT | Menard | 4 hr |
| Jun 23, 12:11 AM CDT | Flash Flood Warning | SJT | Brown, Coleman | 6 hr |
| Jun 23, 12:15 AM CDT | Severe Thunderstorm Warning | SJT | Concho, Tom Green | 45 min |
| Jun 23, 2:52 AM CDT | Flash Flood Warning | SJT | Runnels | 3 hr |
| Jun 23, 3:11 AM CDT | Severe Thunderstorm Warning | SJT | Coke, Tom Green | 49 min |
| Jun 23, 4:27 AM CDT | Flash Flood Warning | SJT | Tom Green | 93 min |
| Jun 23, 5:14 AM CDT | Flash Flood Warning | SJT | Callahan, Jones, Nolan, Taylor | 4 hr |
| Jun 23, 5:14 AM CDT | Flash Flood Warning | SJT | Shackelford | 4 hr |
| Jun 23, 5:48 AM CDT | Flash Flood Warning | SJT | Coleman, Runnels | 4 hr |
Nearby
Flash Flood Warnings in Texas, 1997Every flash flood warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.